web analytics

My IUD Nightmare – Life After Mirena

I remember one year ago life was an up and down in and out emotional mess. I was a wreck emotionally, and even more so psychically. I had my first anxiety attack a year ago, I had no idea what it felt like but it was one of the scariest moments of my life. Letting my doctor talk me into getting the IUD was one of the worst decisions I could have made.

I battled with anxiety on and off for a while after I got it removed. One year later I can say I am once again the same calm and relaxed person. I no longer lose as much hair as I was and I’m sleeping better than ever. In the month after getting the Mirena removed I had mood swings and within two months I felt like myself again. I also lost 40 pounds and no longer have migraines.

I know people still come to my other Mirena post and comment so if you find this from Google and you have any suspicion that your Mirena is causing you any side effects, get it removed. I’ve done perfectly fine on the pill, and if not talk with whomever does your family planning and figure something else out.

I hope your life after Mirena is just as calm as mine now is, well at least with one less thing to worry about.

9 Comments

  1. Nikki on February 29, 2012 at 1:03 am

    I’m freaking out here. I had my mirena removed today and wide awake after only 2every hrs sleep. I did some google searches to see if it was normal and what I have found has blown my mind. I had mine in for the full five years and since having it in I have had unexplainable rashes, acne, tired all the time, bloated tummy, moody. I really just attributed it all to my system changing post pregnancy and my OBGYN told me nothing to do with mirena except possibly the acne. I told the doctor that I wanted to try a different birth control because of the acne issues and after reading all this I am glad I did. My husband has said many times over the past five years that I was different now, not as easy going, easy to get mad, etc. Again, I thought this was justnormal tired mommy things. Mine has been out about 12 hours now and can’t sleep although very tired. I guess its like a hormone surge or something , but have noticed my belly area feels flatter right now. Any input would ne appreciated. Really would like to know what to expect because obviously my doc wasn’t telling me everything.



  2. Lesa on April 28, 2011 at 2:25 pm

    I had my mirena removed a year ago. I liked the convience from a birth control standpoint, but the side effects weren’t worth it. I felt like a completely different person. What amazed me the most was the incredible sense on relief I felt immediately after it was removed! It took several months before i felt like myself again, but I don’t regret removing it. Reliable birth control isn’t worth losing yourself for.



  3. That Tech Chick on March 2, 2011 at 5:06 pm

    WOW I did not know about these types of issues with Mirena. I was trying to talk by 17 year old daughter into getting it but now I am second guessing it. Thanks



  4. Sheena on February 24, 2011 at 7:07 pm

    A friend of mine gained weight and lost hair while using the Mirena. I’ve had mine in for almost 3yrs and will have it removed by Fall. I suspect that it has contributed to uncontrollable acne breakouts… or maybe it’s just hormones. I’m curious to see if I notice any changes without it…but soon after I’ll probably be pregnant and going through all kinds of changes, lol.



  5. Alex on February 23, 2011 at 2:56 pm

    I still have my Mirena, and still have some of the issues we did back when we wrote our other posts. The big things, like my migraines, are being off set with other drugs, but that is what is working for me right now.

    I’m glad you had yours removed. And you look as beautiful as ever after losing the weight!

    *hugs*



  6. Abby on February 23, 2011 at 2:35 pm

    I think everyone has a different reaction to it. This is the second time I have had the Mirena. It was great the first time and I’m suspecting it’ll be good for me this time too. It’s not all horrible!



  7. Jen-Eighty MPH Mom on February 23, 2011 at 7:27 am

    Wow – I can’t believe something like that is still on the market! I am glad you are feeling so much better, and I am sure this will help others make the right decision too.



  8. Sarah on February 22, 2011 at 4:38 pm

    I still have mirena…I have suspected certains things may be linked to having it… Im going to talk to my dr. again next time i see him.



  9. Heather M on February 22, 2011 at 4:37 pm

    I hated my Mirena!! Had it in for 3 years. I had 11 side effects from it. That thing is truly the devil. So glad it’s out now.